MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number EEA31
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following colon surgery, a colorectal anastomosis was performed using a circular stapler.An air leak was detected on the anterior aspect of the anastomosis, corresponding to the area 180 degrees opposite the stapler firing mechanism, during the standard air leak test.Issues were identified after firing, including leaks at the staple line.Reinforcement sutures were placed, but subsequent leak testing remained positive for leakage.As a result of persistent anastomotic leakage, a diverting ileostomy was created and additional surgery was required.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the anterior resection, a colorectal anastomosis was performed using a circular stapler.An air leak was detected on the anterior aspect of the anastomosis, corresponding to the area 180 degrees opposite the stapler firing mechanism, during the standard air leak test.Issues were identified after firing the stapler, including leaks at the staple line.Reinforcement sutures were placed, but subsequent leak testing remained positive for leakage.As a result of persistent anastomotic leakage, a diverting ileostomy was created.The protective diverting ostomy would then be closed with an additional surgical procedure.
 
Additional Manufacturer Narrative
Correction: h6 (ime) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23925461
Report Number2647580-2025-03933
Device Sequence Number9013812
Product Code GAG
UDI-Device Identifier10884523005554
UDI-Public(01)10884523005554(17)300331(10)P5D1228
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEA31
Device Catalogue NumberEEA31
Device Lot NumberP5D1228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/26/2025
01/05/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/05/2026
01/07/2026
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown